AAAAI & ACAAI GUIDELINES Bundle (free trial)

Hereditary Angioedema

AAAAI & ACAAI GUIDELINES Apps brought to you free of charge courtesy of Guideline Central. All of these titles are available for purchase on our website, GuidelineCentral.com. Enjoy!

Issue link: http://eguideline.guidelinecentral.com/i/306000

Contents of this Issue

Navigation

Page 8 of 9

HAE with normal C1INH levels Î Familial recurrent angioedema characterized by normal C1INH function might represent HAE with normal C1INH levels; however, there are no agreed upon criteria for diagnosing HAE with normal C1INH levels at this time (C). Î Some kindreds with HAE with normal C1INH levels appear to require high estrogen levels for the angioedema to manifest. (C) Î HAE with normal C1INH levels may be caused by increased bradykinin signaling. (C) Î Drugs developed for patients with HAE with reduced C1INH function have been reported to be effective in some patients with HAE with normal C1INH levels. (C) Acquired C1INH Deficiency Î Clinical characteristics of angioedema episodes in patients with acquired C1INH deficiency are similar to those for HAE attacks. (C) Î Diagnosis of acquired C1INH deficiency involves demonstration of reduced C1INH function, activation of complement, and reduced antigenic levels of the first component of complement (C1). (C) Î Acquired C1INH deficiency results from enhanced catabolism of C1INH. (LB) Î Acquired C1INH deficiency might be associated with C1INH autoantibodies, with or without an underlying condition (eg, lymphoma). (C) Î The treatment of acquired C1INH deficiency is similar to that for HAE, although with some significant differences, such as increased efficacy of antifibrinolytic agents, decreased efficacy of C1INH replacement, and the need to treat an underlying condition associated with acquired C1INH deficiency. (C) ACE-I–Associated Angioedema Î ACE-Is are associated with angioedema in approximately 0.1% to 0.7% of patients. (A) ARBs have been associated with angioedema less commonly. (A) Î The management of ACE-I (or ARB)–associated angioedema is discontinuation of the ACEI (or ARB). (A) Î The angioedema associated with ACE-Is is likely due to impaired degradation of bioactive peptides, such as bradykinin. (C) Î A modest risk of recurrent angioedema exists in patients who experienced angioedema in response to ACE-I therapy and then are switched to ARB therapy; however, most patients who have experienced ACE-I–induced angioedema can safely use ARBs without recurrence of angioedema. (C) Special Cases

Articles in this issue

Archives of this issue

view archives of AAAAI & ACAAI GUIDELINES Bundle (free trial) - Hereditary Angioedema